Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 12, 2010, 3:28 AM CDT for Barnes County, Cass County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 12, 2010, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:42 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS53 KFGF 120828 SVRFGF NDC003-017-120915- /O.NEW.KFGF.SV.W.0151.100812T0828Z-100812T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 328 AM CDT THU AUG 12 2010 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA... WESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 415 AM CDT * AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES NORTH OF KATHRYN...OR 13 MILES SOUTH OF VALLEY CITY...MOVING TO THE NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOME AND FINGAL AROUND 335 AM CDT. LUCCA AROUND 340 AM CDT. TOWER CITY AND ALICE AROUND 355 AM CDT. BUFFALO AROUND 400 AM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE EMBDEN...LEONARD AND CASSELTON. FOR MOTORISTS ON INTERSTATE 94...THE SEVERE THUNDERSTORM WILL BE BETWEEN...MILE MARKER 305 AROUND 350 AM CDT...AND MILE MARKER 331 AROUND 415 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4712 9722 4665 9719 4664 9801 4678 9812 TIME...MOT...LOC 0828Z 245DEG 34KT 4674 9793 WIND...HAIL 60MPH 1.00IN $$ EWENS
2 follow-up statements
648 WWUS53 KFGF 120853 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 353 AM CDT THU AUG 12 2010 NDC003-120902- /O.CAN.KFGF.SV.W.0151.000000T0000Z-100812T0915Z/ BARNES ND- 353 AM CDT THU AUG 12 2010 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4665 9768 4689 9768 4712 9722 4665 9719 TIME...MOT...LOC 0852Z 274DEG 46KT 4678 9755 $$ NDC017-120915- /O.CON.KFGF.SV.W.0151.000000T0000Z-100812T0915Z/ CASS ND- 353 AM CDT THU AUG 12 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 415 AM CDT... AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES NORTHWEST OF ALICE...OR 21 MILES SOUTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHEATLAND...EMBDEN AND ABSARAKA AROUND 400 AM CDT. CHAFFEE AROUND 405 AM CDT. CASSELTON...LEONARD AND AMENIA AROUND 410 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4665 9768 4689 9768 4712 9722 4665 9719 TIME...MOT...LOC 0852Z 274DEG 46KT 4678 9755 $$ EWENS
007 WWUS53 KFGF 120914 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 414 AM CDT THU AUG 12 2010 NDC017-120924- /O.EXP.KFGF.SV.W.0151.000000T0000Z-100812T0915Z/ CASS ND- 414 AM CDT THU AUG 12 2010 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA WILL EXPIRE AT 415 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4665 9768 4689 9768 4712 9722 4665 9719 TIME...MOT...LOC 0914Z 274DEG 46KT 4676 9714 $$ EWENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:55 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Aug 11, 8:55 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 855 PM CDT WED AUG 11 2010 .DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS LATE NIGHT CONVECTIVE POTENTIAL. CONVECTION GETTING BETTER ORGANIZED ALONG ND/MT BORDER AREA ON NOSE OF INCREASING LOW LEVEL JET. LOW LEVEL JET GRADUALLY SHIFTS EAST OVERNIGHT WITH BOTH RUC AND GFS INDICATING CORE OF JET/WARM AIR ADVECTION MAXIMA REACHING WESTERN FA AROUND 12Z. AS COMPLEX PROPAGATES EASTWARD CELLS SHOULD GRADUALLY SHIFT SE FEEDING INTO LOW LEVEL JET AND GREATER INSTABILITY. FOR THIS WILL NOT BE ALTERING CURRENT POPS A GREAT DEAL KEEPING BEST CHANCES ACROSS SE FA. WITH DEWPOINTS HOLDING UP INTO THE MID/UPPER 60S ANOTHER WARM NIGHT ANTICIPATED. && .AVIATION...VFR CONDITIONS MOST OF OVERNIGHT. CONVECTION ACROSS NORTHERN HIGH PLAINS TO PROPAGATE E THEN SE LATE TONIGHT. WILL SEE AN INCREASE IN MID/HIGH CLOUD COVERAGE AFTER MIDNIGHT AND CANNOT RULE OUT SOME MVFR CIGS/VSBY IN STRONGER STORMS TOWARDS MORNING MAINLY ALONG AND SOUTH OF HIGHWAY 200 AND RED RIVER. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Aug 11, 3:46 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 346 PM CDT WED AUG 11 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 346 PM CDT WED AUG 11 2010 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF EASTERN NORTH DAKOTA... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT FOR THE ENTIRE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF EASTERN NORTH DAKOTA. A FEW STRONGER STORMS ARE POSSIBLE...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA BY THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY. THERE IS THE CHANCE FOR LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES THURSDAY AFTERNOON AND EVENING FOR THE ENTIRE REGION. IN ADDITION...HEAVY RAIN WILL ALSO BE POSSIBLE THURSDAY AND FRIDAY NEAR ANY STORMS. IF STORMS CONTINUALLY DEVELOP OVER AN AREA...THEN LOCALIZED PONDING OF WATER AND MINOR FLOODING MAY RESULT. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA FRIDAY AND FRIDAY NIGHT. THERE IS THE THREAT FOR SHOWERS AND FEW THUNDERSTORMS FRIDAY NIGHT AND SATURDAY ALONG WITH GUSTY NORTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:30 AM CDT | Severe Thunderstorm Warning | FGF | Barnes | 60 min |
| Aug 12, 12:25 PM CDT | Areal Flood Advisory | FGF | Ransom | 22 hr |
| Aug 12, 1:40 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 42 min |
| Aug 12, 1:51 PM CDT | Areal Flood Advisory | FGF | Cass | 114 min |
| Aug 12, 3:11 PM CDT | Flash Flood Warning | FGF | Cass | 16 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.